MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SUCTION VALVE (STERILE)

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SUCTION VALVE (STERILE)
Model Number MAJ-209
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to omsc for evaluation.However, the evaluation is in progress at this time.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that during an endoscopy, the subject device was used.The intended procedure was completed with the subject device.The suction connector of the device broke off when the user removed the device after the procedure.This is the report regarding the breakage of the suction connector.There was no report of patient injury associated with this event.The user facility did not provide other detailed information.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.The subject device was returned to omsc for evaluation.Omsc checked the subject device and found that the breakage of the proximal end of the suction connector.Omsc reviewed the manufacturing history (dhr) of the subject device and confirmed no irregularity.The manufacturing process and a molding supplier for the subject product were changed.After these changes, the complaints of the suction valve breakage has been raising.Omsc assumes that the cause of the damage to the product is that an unexpected large load was applied to the suction connector due to the inappropriate user's handling.Both "product before changes" and "product after changes" meet the product specification for durability.However, when an unexpected large load was applied to the suction connector, omsc confirmed that the product before changes does not break, but the product after changes may break.The instruction manual of the product has already warned as follows; attaching the suction valve to the endoscope press down on the suction valve's top surface with your both thumbs until it "clicks" into place.Inspection of operation: place the distal end of the insertion tube in sterile water and depress the suction valve.Confirm that water is continuously aspirated into the suction bottle of the suction pump.Removing the suction valve from the endoscope.Rotate the suction connector clockwise with your thumb.If additional information becomes available, this report will be supplemented.

Brand Name
SINGLE USE SUCTION VALVE (STERILE)
Common Device Name
SINGLE USE SUCTION VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10270591
Report Number8010047-2020-04388
Device Sequence Number3495666
Product Code EOQ
UDI-Device Identifier14953170152426
UDI-Public14953170152426
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberMAJ-209
Device Lot NumberH8X09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date11/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1